Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 1, NWS New Orleans, LA

June 14, 202115 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this heat advisory at Jun 14, 2021, 4:08 AM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jun 14, 2021, 10:00 AM CDT. It was in force for 107 min.

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 4:08 AM CDT (09:08 UTC)
In effect from
Jun 14, 2021, 10:00 AM CDT
Expired
Jun 14, 2021, 11:47 AM CDT
In force
107 min
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS74 KLIX 140908
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
408 AM CDT Mon Jun 14 2021

LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071-
077-080>082-142100-
/O.NEW.KLIX.HT.Y.0001.210614T1500Z-210615T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock-
Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, New Orleans, 
East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, Picayune, 
Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, 
Ocean Springs, Moss Point, Gautier, and St. Martin
408 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
316 
WWUS74 KLIX 141647 AAA
NPWLIX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service New Orleans LA
1147 AM CDT Mon Jun 14 2021

LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071-
077-080>082-141800-
/O.CAN.KLIX.HT.Y.0001.000000T0000Z-210615T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock-
Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, New Orleans, 
East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, Picayune, 
Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, 
Ocean Springs, Moss Point, Gautier, and St. Martin
1147 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IS CANCELLED...

Temperatures and humidity levels are currently lower than 
originally expected. Heat index values may still rise to 100 to 
105 degrees this afternoon, so continue to exercise caution during
outdoor activities.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jun 14, 4:07 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 14, 4:07 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
407 AM CDT Mon Jun 14 2021

.SHORT TERM...
A broad upper level ridge centered near West Texas extends from
northern Mexico to Canada. The base of an upper level trough is
currently near the Great Lakes and will push farther south into
the Ohio River Valley today. The CWA is on the southeast edge of
the ridge. That means influences of both of those features can be
expected locally. Temps soared into the mid 90s and the same will
likely occur again today. The very wet soils from the widespread
1- 3" that fell yesterday should hold dewpoints in the mid 70s
even as the day progresses into the afternoons. That combo of mid
90 air temps with mid 70 dewpoints will allow heat indicies to
reach into the 108 to 112 degree range for much of the CWA. Thus
will be issuing a heat advisory with this forecast package. The
only possible relief from those hot temps will be scattered
afternoon thunderstorms. The NBM seems to be on the high side of
guidance with MET, MAV and multiple CAMs indicate coverage closer
to 20% than the NBM's 50%+. Decided to split the difference and go
with areal POPs between those values. In regards to any storms
that do develop, the stronger ones will be borderline SPS/SVR
based on BUFR soundings indicated high CAPE values combined with
high dewpoint depressions in the low levels. Damaging winds and
hail will be the main threats.

Tuesday and Wednesday will be a gradual transition into a brief
drier period as the ridge to the west slightly expands farther east
over the CWA and the trough to the east pulls farther away. There'll
still be afternoon convection but coverage will be a little less
each day with possibly none as we end the week.

MEFFER
&&

.LONG TERM...
Focus for the long term portion of the forecast remains on the
possibility of tropical development in the southern Gulf and its
possible impacts over the region. Confidence is still low on the
development and track if something does develop however despite any
development confidence remains high that heavy rain will impact the
north central Gulf. Medium range models, ensemble means, and the NBM
are all in general agreement and with that have stay rather close to
the NBM once again.

Thursday appears to be the day where the pattern will finally begin
to change. Much of the week will be dominated by ridge in the west
L/W trough in the east and we will be right in the middle of both
but by Thursday and into Friday the L/W trough will start to slide
east while the ridge will begin to build into the Lower MS Valley
and possibly the southeastern CONUS. This would likely make what
ever develops in the southeastern CONUS slow to move north. By
Friday night and especially Saturday the eastern portions of the
ridge could begin to erode and could erode a little faster if the
system in the Gulf actually develops a little faster. That would
allow the system to lift across the region this weekend and possibly
out of here Monday. Currently I would actually lean to slower
solution but that would also lead to a greater risk of heavy rain
and that is about the only thing right now that looks to be a good
bet. However, location of the heavy rain is futile right now. Main
reason is this system would likely be a very messy poorly organized
system and with that expected the bulk of the heavy rain will be far
removed from the center of the storm. Key for everyone is just
continue to stay aware and pay attention to the forecast later this
week.

/CAB/
&&

.AVIATION...
Not anticipating any significant impacts for the next 36 hours.
Convection is not expected to be anywhere like it was yesterday and
only real issue could be some shallow ground fog at ASD, HDC, and
MCB due to the rain late yesterday. Vsbys would likely remain abv
3sm so not anticipating anything worse than MVFR put can not
completely rule that out due to the rain.

/CAB/
&&

.MARINE...
The surface pressure field will break down through the first half of
this week. This will cause winds and seas to relax and lead to winds
less than 10 knots and seas less than 2 feet. The remainder of the
forecast period will be determined by the strength and track of a
potential low pressure in the Bay of Campeche. At this time, looks
like the pressure field will not be influenced by this potential
system until the upcoming weekend or later.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  74  95  72 /  20  20  20  10
BTR  95  76  95  74 /  40  20  40  10
ASD  96  76  96  74 /  20  20  30  10
MSY  98  80  98  80 /  30  10  40  10
GPT  94  77  93  76 /  20  20  20  10
PQL  94  75  93  74 /  20  20  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for LAZ034>037-039-046>050-056>061-063>065-071-072-075>078.

GM...None.
MS...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for MSZ068>071-077-080>082.

GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:27 PM CDTSpecial Marine WarningLIX93 min
Jun 13, 7:38 PM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Saint Helena67 min
Jun 13, 7:43 PM CDTSpecial Weather StatementLIXTerrebonne62 min
Jun 13, 7:56 PM CDTSpecial Marine WarningLIX64 min
Jun 13, 8:43 PM CDTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge62 min
Jun 13, 8:45 PM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana60 min
Jun 13, 8:46 PM CDTSpecial Weather StatementLIXTerrebonne89 min
Jun 13, 9:01 PM CDTSpecial Marine WarningLIX119 min
Jun 13, 9:02 PM CDTSpecial Marine WarningLIX58 min
Jun 13, 9:21 PM CDTSpecial Marine WarningLIX54 min
Jun 13, 9:34 PM CDTSpecial Weather StatementLIXAssumption56 min
Jun 13, 9:55 PM CDTSpecial Marine WarningLIX95 min
Jun 13, 10:20 PM CDTSpecial Marine WarningLIX85 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.